How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. B. Your Own Question
Dr. B.
Dr. B., Veterinarian
Category: Dog
Satisfied Customers: 17039
Experience:  Hello, I am a small animal veterinarian and am happy to discuss any concerns & questions you have on any species.
60269376
Type Your Dog Question Here...
Dr. B. is online now
A new question is answered every 9 seconds

My shih tzu/westie (almost 5months old, wighed 7 lbs 3 weeks

Customer Question

My shih tzu/westie (almost 5months old, wighed 7 lbs 3 weeks ago) puppy just now ate almost 3 of Loperamide HCI 2mg.
Submitted: 1 year ago.
Category: Dog
Expert:  Dr. B. replied 1 year ago.
Hello & welcome, I am Dr. B, a licensed veterinarian and I would like to help you with your wee one today.
How long ago did she overdose on this?
Customer: replied 1 year ago.
What do I do if I do not have another email address? And how can my email address already be used ina previous account? And if it was, why wouldn't that be me? She ate them within the last 1/2 hour.
Expert:  Dr. B. replied 1 year ago.
Thank you,
I have gotten your reply, so I wouldn't worry about that email address situation (customer service can address that after you help Roxy). They can be contacted via http://ww2.justanswer.com/help
Now this is quite serious, as this is a high overdose for her (her weight is only meant to have 0.28mg) And this is a drug that can cause nervous system stimulation (ie tremors, seizures), sedation, lethargy, and respiratory distress.
Therefore, if she has just had this, we need to induce vomiting now. To induce vomiting at home, you can administer 3% hydrogen peroxide orally at a dose of 1ml per pound. (2 teaspoons per 10 pounds of body weight). You can give it via dropper, syringe, turkey baster – we just want to get it in. After giving this orally, move the abdomen around or get your wee one walking about to get things mixing. This should usually lead to vomiting. If it is unsuccessful after 10 minutes then it can be repeated twice more. And if we still have no vomiting, then you'd need to consider seeing your local vet (or ER vet) so that apomorhpine (a very strong injectable emetic) can be administered just get this out of the stomach and avoid any adverse issues.
As well or if you cannot get her to vomit, you can also consider administering activated charcoal at this stage. This is available over the counter from the pharmacy (ask for the high strength version, not the one for gas) and works by binding any remaining material in the stomach. For activated charcoal, we tend to give 1-4 grams per pound every 8 hrs. This can be mixed with food to be fed or with water to syringe feed (do note that it stains, so keep it away from white carpets/clothes). This will just limit how much is absorbed and reduce the intoxication risk here.
Overall, this is a severe overdose for a dog this small. Therefore, we need to use the above quickly to get those tablets back and block their effects. If you cannot for any reason, then we need her to be seen by an ER vet now. Just in case you need a local emergency vet, you can check @ http://www.vetlocator.com/ or via
http://www.veccs.org/index.php?option=com_hospitals&nationid=1&Itemid=193
I hope this information is helpful.
If you need any additional information, do not hesitate to ask!
All the best,
Dr. B.
-----------------------------------------------------------------------------------------------------------------
If you have any other questions, please ask me – I’ll be happy to respond. Please remember to rate my service once you have all the information you need as this is how I am credited for assisting you today. Thank you! : )

Related Dog Questions